Alert archive / California / Freeze Warnings in 2013

Freeze Warning 5, NWS Eureka, CA

April 16, 2013

NWS Eureka, CA issued this freeze warning at Apr 16, 2013, 5:52 PM PDT. It took effect at Apr 16, 2013, 11:00 PM PDT. It was in force for 10 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Apr 16, 2013, 5:52 PM PDT (00:52 UTC)
In effect from
Apr 16, 2013, 11:00 PM PDT
Expired
Apr 17, 2013, 9:00 AM PDT
In force
10 hr
Issued by
NWS Eureka, CA

The text

As transmitted, in the capitals the NWS used until 2016.

612 
WWUS76 KEKA 170052
NPWEKA

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE EUREKA CA
552 PM PDT TUE APR 16 2013

...FREEZING TEMPERATURES INLAND AND FROSTY AT THE COAST...

CAZ003-004-076-171400-
/O.UPG.KEKA.FR.Y.0016.130417T0600Z-130417T1600Z/
/O.NEW.KEKA.FZ.W.0005.130417T0600Z-130417T1600Z/
NORTH COAST INTERIOR-UPPER TRINITY RIVER-MENDOCINO INTERIOR-
552 PM PDT TUE APR 16 2013

...FREEZE WARNING IN EFFECT FROM 11 PM THIS EVENING TO 9 AM PDT
WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN EUREKA HAS ISSUED A FREEZE
WARNING...WHICH IS IN EFFECT FROM 11 PM THIS EVENING TO 9 AM PDT
WEDNESDAY. THE FROST ADVISORY HAS BEEN UPGRADED TO A FREEZE
WARNING. 

* TEMPERATURES WILL RAPIDLY FALL INTO THE UPPER 20S TO LOW 30S
  OVERNIGHT INTO WEDNESDAY MORNING AS WINDS EASE AND CLOUDS CLEAR.

* LOCATIONS...TRINITY COUNTY AND INTERIOR DEL NORTE...HUMBOLDT...
  AND MENDOCINO COUNTIES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THOSE WITH AGRICULTURAL INTERESTS ARE ADVISED TO PROTECT
SENSITIVE VEGETATION. ADDITIONALLY...SENSITIVE POTTED PLANTS
NORMALLY LEFT OUTDOORS SHOULD BE COVERED OR BROUGHT INSIDE.

A FREEZE WARNING MEANS FREEZING TEMPERATURES ARE EXPECTED ACROSS
A LARGE AREA DURING THE GROWING SEASON.

&&

$$

CAZ001-002-171400-
/O.CON.KEKA.FR.Y.0016.130417T0600Z-130417T1600Z/
REDWOOD COAST-MENDOCINO COAST-
552 PM PDT TUE APR 16 2013

...FROST ADVISORY REMAINS IN EFFECT FROM 11 PM THIS EVENING TO
9 AM PDT WEDNESDAY...

* TEMPERATURES WILL RAPIDLY FALL INTO THE MID 30S OVERNIGHT INTO
  WEDNESDAY MORNING. VALLEY LOCATIONS WILL BE MOST SUSCEPTIBLE.

* LOCATIONS...COASTAL DEL NORTE...HUMBOLDT...AND MENDOCINO
  COUNTIES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THOSE WITH AGRICULTURAL INTERESTS ARE ADVISED TO PROTECT
SENSITIVE VEGETATION. ADDITIONALLY...SENSITIVE POTTED PLANTS
NORMALLY LEFT OUTDOORS SHOULD BE COVERED OR BROUGHT INSIDE.

A FROST ADVISORY MEANS WIDESPREAD FROST IS EXPECTED TO DEVELOP
DURING THE GROWING SEASON.

&&

$$
2 follow-up statements
202 
WWUS76 KEKA 170929
NPWEKA

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE EUREKA CA
229 AM PDT WED APR 17 2013

CAZ003-004-076-171600-
/O.CON.KEKA.FZ.W.0005.000000T0000Z-130417T1600Z/
NORTH COAST INTERIOR-UPPER TRINITY RIVER-MENDOCINO INTERIOR-
229 AM PDT WED APR 17 2013

...FREEZE WARNING REMAINS IN EFFECT UNTIL 9 AM PDT THIS MORNING...

* TEMPERATURES WILL RAPIDLY FALL INTO THE UPPER 20S TO LOW 30S 
  OVERNIGHT INTO WEDNESDAY MORNING AS WINDS EASE AND CLOUDS 
  CLEAR. 

* LOCATIONS...TRINITY COUNTY AND INTERIOR DEL NORTE...HUMBOLDT...
   AND MENDOCINO COUNTIES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THOSE WITH AGRICULTURAL INTERESTS ARE ADVISED TO PROTECT
SENSITIVE VEGETATION. ADDITIONALLY...SENSITIVE POTTED PLANTS
NORMALLY LEFT OUTDOORS SHOULD BE COVERED OR BROUGHT INSIDE.

A FREEZE WARNING MEANS FREEZING TEMPERATURES ARE EXPECTED ACROSS
A LARGE AREA DURING THE GROWING SEASON.

&&

$$

CAZ001-002-171600-
/O.CON.KEKA.FR.Y.0016.000000T0000Z-130417T1600Z/
REDWOOD COAST-MENDOCINO COAST-
229 AM PDT WED APR 17 2013

...FROST ADVISORY REMAINS IN EFFECT UNTIL 9 AM PDT THIS MORNING...

* LOCATIONS...COASTAL DEL NORTE...HUMBOLDT...AND MENDOCINO 
  COUNTIES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THOSE WITH AGRICULTURAL INTERESTS ARE ADVISED TO PROTECT
SENSITIVE VEGETATION. ADDITIONALLY...SENSITIVE POTTED PLANTS
NORMALLY LEFT OUTDOORS SHOULD BE COVERED OR BROUGHT INSIDE.

A FROST ADVISORY MEANS WIDESPREAD FROST IS EXPECTED TO DEVELOP
DURING THE GROWING SEASON.

&&

$$
578 
WWUS76 KEKA 171612
NPWEKA

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE EUREKA CA
912 AM PDT WED APR 17 2013

...MILDER TONIGHT BUT STILL FROSTY ACROSS THE INTERIOR...

CAZ003-004-076-171715-
/O.EXP.KEKA.FZ.W.0005.000000T0000Z-130417T1600Z/
NORTH COAST INTERIOR-UPPER TRINITY RIVER-MENDOCINO INTERIOR-
912 AM PDT WED APR 17 2013

...FREEZE WARNING HAS EXPIRED...

THE FREEZE WARNING IS NO LONGER IN EFFECT.

TEMPERATURES FELL BELOW FREEZING ACROSS MOST OF INTERIOR NORTHWEST
CALIFORNIA THIS MORNING WITH MANY LOCATIONS IN THE 20S.
TEMPERATURES WILL NOT BE AS COLD THURSDAY MORNING BUT A FROST
ADVISORY WILL LIKELY BE NEEDED FOR SOME AREAS.  

$$

CAZ001-002-171715-
/O.EXP.KEKA.FR.Y.0016.000000T0000Z-130417T1600Z/
REDWOOD COAST-MENDOCINO COAST-
912 AM PDT WED APR 17 2013

...FROST ADVISORY HAS EXPIRED...

THE FROST ADVISORY IS NO LONGER IN EFFECT. 

TEMPERATURES FELL INTO THE LOW TO MID 30S LAST NIGHT WITH AREAS OF
FROST. WITH MILDER AIR AND CLOUDS EXPECTED TONIGHT...LOW
TEMPERATURES ARE EXPECTED TO BE MOSTLY IN THE 40S. 


$$

What forecasters said that day

The local office's own words before this freeze warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Eureka, CA wrote its last area forecast discussion before this freeze warning went out at Apr 16, 3:08 PM PDT, 2 hours 44 minutes earlier.

Area forecast discussion, Apr 16, 3:08 PM PDT, 2 hours 44 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE EUREKA CA
308 PM PDT TUE APR 16 2013

.SYNOPSIS...
ANOTHER COLD NIGHT AS WINDS DECREASE AND SKIES CLEAR. HIGH PRESSURE
WILL BRING DRY WEATHER AND A GRADUAL WARMING TREND WEDNESDAY AND
THURSDAY.

&&

.DISCUSSION...
TEMPS ARE RUNNING ABOUT 5 TO 10 DEGREES WARMER TODAY WITH DEW POINTS
ABOUT THE SAME OR SLIGHTLY DRIER AND WINDS NOT QUIET AS WINDY AS
MONDAY. PRESSURE GRADIENT WILL RELAX FASTER AND EXPECT TEMPERATURES
TO FALL SOONER THAN LAST NIGHT. TEMPERATURES WILL END UP ABOUT THE
SAME AS THIS MORNING OR A DEGREE WARMER IN VALLEYS BUT WITH LONGER
DURATION OF THE COLDER TEMPS AND HAVE ISSUED FROST ADVISORY. WHILE
VALLEYS WILL REMAIN COLD MID AND UPPER SLOPES WILL BE SLIGHTLY
WARMER.

OVERALL TREND REMAINS THE SAME WITH RIDGE OF HIGH PRESSURE OFF THE
COAST AND WARMER TEMPS BOTH DURING THE DAY AND NIGHT THROUGH FRIDAY.
ONE WEAK SYSTEM WILL RIDE OVER THE TOP OF THE RIDGE AND BRING SLIGHT
CHANCE OF SHOWERS FRI NEAR OREGON BORDER. MOSTLY SUNNY SKIES
ELSEWHERE WITH NIGHT AND MORNING STRATUS RETURNING TO COASTAL AREAS
MAINLY NORTH OF THE CAPE BY THURSDAY NIGHT IN ONSHORE FLOW.

ALL MODELS CONSISTENT IN HAVING RIDGE REMAIN JUST OFF COAST SO DRY
WEATHER THROUGH AT LEAST THE MIDDLE PART OF NEXT WEEK. LATEST RUN OF
GFS BRINGS WEAK LOW INTO CENTRAL CA COAST ON TUE WHICH IS FURTHER
NORTH AND EAST THAN PREVIOUS RUNS. WILL HAVE TO KEEP AN EYE ON THIS
TO SEE IF IT TRACKS FURTHER NORTH. DEAN

&&

.AVIATION...GUSTY NORTHERLY WINDS WILL EASE INTO THIS EVENING AS THE
STRONG PRESSURE GRADIENT OVER THE AREA WEAKENS. VFR IS EXPECTED TO
PREVAIL.

&&

.MARINE...HIGH PRESSURE OFFSHORE AND A TIGHT PRESSURE GRADIENT ALONG
THE COAST WILL MAINTAIN MODERATE TO STRONG NORTHERLY WINDS, GUSTS TO
NEAR GALE, AND SHORT PERIOD SEAS FOR THE NEXT FEW DAYS. THE FORECAST
APPEARS TO BE ON TRACK. THIS IS VERIFIED BY NEARSHORE BUOY REPORTS
THIS AFTERNOON, THE MORNING ASCAT THAT PASSED OVER OUR WATERS, AND
OCCASIONAL SHIP REPORTS ACROSS OUR OUTER WATERS. SCA'S REMAIN UP FOR
ALL OF THE WATERS ALONG WITH A HAZARDOUS SEAS WARNING FOR ZONE 475
THROUGH TONIGHT. A FEW GALE FORCE GUSTS CAN BE EXPECTED IN THE
SOUTHERN PORTION OF THIS ZONE, WHICH IS ALSO WHERE THE LARGEST AND
STEEPEST WAVES WILL BE TONIGHT. PARTS OF ZONE 455, ESPECIALLY AROUND
CAPE MENDOCINO AND PT ARENA WILL FLIRT WITH HAZARDOUS SEAS THROUGH
THIS EVENING. BUT GIVEN THE MOSTLY NORTHERLY WINDS, FEEL THE WAVES
WON'T BE OVER A LARGE ENOUGH PORTION OF THE ZONE TO WARRANT A
WARNING. THOUGH, GUSTS TO NEAR GALE FORCE AND LARGE WAVES CAN BE
EXPECTED IN THESE LOCATIONS THROUGH THIS EVENING AND AGAIN WEDNESDAY
AFTERNOON, DUE TO THE TIGHT PRESSURE GRADIENT.

&&

.EKA WATCHES/WARNINGS/ADVISORIES...
CA...FROST ADVISORY THROUGH 8 AM. CAZ001-002-003-004-076.

NORTHWEST CALIFORNIA COASTAL WATERS...

HAZARDOUS SEAS WARNING UNTIL 5 AM PZZ475.

SMALL CRAFT ADVISORY UNTIL 3 PM THURSDAY PZZ450-455-470.

&&

VISIT US AT HTTP://WWW.WEATHER.GOV/EUREKA

FOLLOW US ON FACEBOOK AND TWITTER AT:
HTTP://WWW.FACEBOOK.COM/US.NATIONALWEATHERSERVICE.EUREKA.GOV
HTTP://WWW.TWITTER.COM/NWSEUREKA
Hazardous weather outlook, Apr 16, 3:27 PM PDT, 2 hours 25 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE EUREKA CA
327 PM PDT TUE APR 16 2013

CAZ001>004-076-172230-
REDWOOD COAST-MENDOCINO COAST-NORTH COAST INTERIOR-
UPPER TRINITY RIVER-MENDOCINO INTERIOR-
327 PM PDT TUE APR 16 2013

...FROST ADVISORY IN EFFECT FROM 11 PM THIS EVENING TO 9 AM PDT
WEDNESDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST CALIFORNIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

A FROST ADVISORY IS CURRENTLY IN EFFECT. SKIES WILL CLEAR AND
WINDS WILL SUBSIDE WITH COLD TEMPERATURES TONIGHT ALLOWING FOR
AREAS OF FROST. SOME AREA OF FREEZING TEMPERATURES WILL
ESPECIALLY BE POSSIBLE ACROSS THE INTERIOR VALLEYS.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

A FROST ADVISORY IS CURRENTLY IN EFFECT FOR WEDNESDAY MORNING.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

FOR FURTHER DETAILS PLEASE REFER TO NOAA WEATHER RADIO OR
WEATHER.GOV/EUREKA.

The office that day

Everything else NWS Eureka, CA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 17, 2:58 AM PDTGale WatchEKA60 hr
Apr 17, 3:13 PM PDTFrost AdvisoryEKA18 hr

Nearby

Freeze Warnings in California, 2013Every freeze warning in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.